Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Underwent IVF embryo transfer. Passing black watery stool, losing weight and feeling weak. What to do?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
Hi am 34 years old and underwent IVF embryo transfer 5 days back. Have been loosing weight accompanied by extreme weakness for the last 4 days (3 kgs totally lost) and had blackish watery stool today (stools are watery, loose since embryo transfer and pain during motion). Please suggest what are these symptoms and what needs to be done?
Blood Pressure: 108/69
Sugar: Fasting - 94; PP - 116 ); diagnosed as pre-diabtetic
Posted Thu, 11 Apr 2013 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later
Hi

Thanks for writing in

What I gather from your history is :

1] Abrupt weight loss - basically can not be related to embryo transfer, though with watery stools you may loose some weight

2] Are you any medicines that are given to retain the embryo ? If yes give me the list of medicines you are already taking ?

3] Do you have a history of Acid peptic disease or any drug sensitivity ?

Any other symptom you would like to elaborate

Please get back this detail to me and I will try to help you out
Wishing you a healthy life ahead
Above answer was peer-reviewed by
 
Follow-up: Underwent IVF embryo transfer. Passing black watery stool, losing weight and feeling weak. What to do? 6 hours later
Thanks for your response. Please find below responses to your queries:

2] Are you any medicines that are given to retain the embryo ? If yes give me the list of medicines you are already taking ?
--> Progesterone injection in oil and Progynova tablets being taken for embryo retention. Other medicines have been also mentioned previously.

3] Do you have a history of Acid peptic disease or any drug sensitivity ?
--> No.

Today's situation: The loose motion seems to have got better today and the color of stool is normal.

Please suggest if this weakness, weight loss, loose motion, etc., would have had any adverse affect on the embryo implantation.
Any further precautions to be taken?

 
 
Answered by Dr. Ajit Naniksingh Kukreja 18 hours later
Hi

Thanks for writing in again

Hormonal tabs are known to cause some erosive gastritis which can lead to black colored stools

Watery stools can be due to some form of contamination in meals or drinks

Now that you have been improving it it better you take adequate fluids

Take rest as cramps in abdomen can be associated with other smooth muscle contractions

Avoid straining

Hope fully this should be taken car of

It this persists and there is more weight loss and/or the stools do not turn normal - you should see your obstetrician and get yourself examined for complete blood count and stool examination

Hope this helps
Do not hesitate to write back in case of concern
Wishing you a speedy recovery
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor